Header

UZH-Logo

Maintenance Infos

Optimal insurance contracts without the non-negativity constraint on indemnities: revisited


Breuer, M (2006). Optimal insurance contracts without the non-negativity constraint on indemnities: revisited. GENEVA Risk and Insurance Review, 31(1):5-9.

Abstract

In the literature on optimal indemnity schedules, indemnities are usually restricted to be non-negative. Keeler [1974] and Gollier [1987] show that this constraint might well bind: insured could get higher expected utility if insurance contracts would allow payments from the insured to the insurer at some losses. This paper extends Collier’s findings by allowing for negative indemnity payments for a broader class of insurers’ cost functions and argues that the indemnity schedule derived here is more appropriate for practical applications (e.g. in health insurance).

Abstract

In the literature on optimal indemnity schedules, indemnities are usually restricted to be non-negative. Keeler [1974] and Gollier [1987] show that this constraint might well bind: insured could get higher expected utility if insurance contracts would allow payments from the insured to the insurer at some losses. This paper extends Collier’s findings by allowing for negative indemnity payments for a broader class of insurers’ cost functions and argues that the indemnity schedule derived here is more appropriate for practical applications (e.g. in health insurance).

Statistics

Citations

Dimensions.ai Metrics
3 citations in Web of Science®
5 citations in Scopus®
6 citations in Microsoft Academic
Google Scholar™

Altmetrics

Downloads

167 downloads since deposited on 11 Feb 2008
9 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed
Communities & Collections:03 Faculty of Economics > Department of Economics
Dewey Decimal Classification:330 Economics
Language:English
Date:19 October 2006
Deposited On:11 Feb 2008 12:21
Last Modified:19 Feb 2018 06:41
Publisher:Springer
ISSN:1554-964X
Additional Information:The original publication is available at www.springerlink.com.
OA Status:Hybrid
Publisher DOI:https://doi.org/10.1007/s10713-006-9463-0

Download

Download PDF  'Optimal insurance contracts without the non-negativity constraint on indemnities: revisited'.
Preview
Filetype: PDF
Size: 266kB
View at publisher